



Agenda for 10th CGIAR System Council meeting 10-12 June 2020 Virtual events

(Timing details are on the pages that follow)

Formal SC10 meeting sessions: Wednesday 10- Thursday 11 June

SC10 Meeting <u>Day 1</u>: CGIAR'S responsiveness

- 1. Meeting opening
- 2. CGIAR research response to COVID-19
- Ensuring adequate resources to deliver on CGIAR's mission and transition

SC10 Meeting <u>Day 2</u>: Building a stronger CGIAR

- 4. Leveraging independent advice: from MOPAN and CGIAR's advisory services
- 5. Progress towards One CGIAR
- 6. The road to doubling CGIAR research funding by 2030

Recommended additional virtual workshop sessions

Friday 12 June 2020 (Details on final page)

Join the 'Deep dive on MOPAN' for more about the assessment, results & next steps

Join a technical session on 'CGIAR's online dashboards' to track progress and financial data Join a 'CRP sound bite sessions' where CRPs will present a snapshot of progress and some potential ways to tackle the challenge posed by Covid-19 + Q&A to follow

Looking further forward into 2020 on the route to SC11 (Target dates, 17-19 November 2020)

- July 2020: Deep dive briefing on Gender in the workplace
- August 2020: Discussing the MOPAN management response (prepared after SC10)
- September 2020: Headline information on the forward-looking 2030 Science agenda
- October 2020: Learning from light-touch CRP evaluative reviews

Day 1, Wednesday 10 June 2020, 15:00-17:45 (Paris time)

| TIMING | NO | SESSION | PURPOSE |
|-----------------------------------|----|---|--|
| 15:00-15:15 <i>15 mins</i> | 1 | Meeting opening a. Chair's welcome and setting the scene b. Appointment of Co-Chair c. Provisional Agenda (Doc: SC10-01), this document d. Declarations of interest(s) on the Agenda | For decision For adoption Action as needed |
| 15:15-16:15 <i>60 mins</i> | 2 | CGIAR's research response to COVID-19 a. Highlights on COVID-19 relevant research b. A coordinated CGIAR research response to COVID-19 | For endorsement |
| 10 mins | | (Doc: SC10-02) Break | |
| 16:25-17:40 75 mins | 3 | Ensuring adequate resources to deliver a. Our focus on people – an information update on where efforts are focused | For information |
| | | b. A package of financial responses to facilitate flexible funder support, particularly in time of COVID-19 (Doc: SC10-03) | For approval |
| | | c. Funding mechanism for the One CGIAR transition (Doc: SC10-04) | For approval |
| 17:45 | | End of Day 1 | |

Note on materials delivery:

- Background resources indicated in the agenda will be made available on <u>SC10 webpage</u> by 27 May 2020
- Presentation materials that will be used in the virtual sessions will be shared by Friday 5 June
 2020

Webex instructions will be provided in updated calendar invitations

Day 2, Thursday 11 June 2020, 15:00-17:45 (Paris time)

| TIMING | ITEM | SESSION ELEMENTS | PURPOSE |
|-----------------------------------|------|---|---|
| 15:00-15:05 <i>5 mins</i> | | Day 2 opening reflections | |
| 15:05-16:05 <i>60 mins</i> | 4 | Leveraging independent advice a. Highlights of the MOPAN independent assessment of CGIAR* (i) Framing the assessment by co-sponsors Norway and USA (ii) Introducing overall process and high-level findings (Doc: SC10-05-MOPAN assessment) | For strategic guidance |
| | | b. Presentation by the ISDC Chair on forward-looking reflections and recommendations on the One CGIAR Research and Partnership Agendas, including update on lean evaluative reviews of 12 CRPs | |
| | | *Note: There will be an added 'MOPAN deep-dive' virtual information session on Friday 12 June (extra resources day) available for those who wish to engage further with the MOPAN team on the process; content; and next steps for the report. | |
| 16:05-16:50 | 5 | Progress towards One CGIAR | |
| 45 mins | | a. Update by SMB on progress and next steps in the transition to One CGIAR, including the establishment of a One CGIAR Common Board and Executive Management Team, 2030 Research Strategy Resource: Transition Consultation Forum | For information |
| | | (Doc: SC10-06 One CGIAR progress report) | |
| | | b. Facilitative change to the Charter of the CGIAR System Organization to enable One CGIAR Common Board to be put in place | For approval |
| 10 mins | | Break | |
| 17:00-17:35 35 mins | 6 | The road to doubling CGIAR research funding by 2030 a. One CGIAR Resource Mobilization, Communications, and Advocacy strategy and exploring a UNFSS pledging/commitment moment (Doc: SC10-07-Towards a strong funding pipeline) | For strategic guidance on approach to the 2021 Food Systems Summit moment |
| 17:35-17:45 | 7 | Closing meeting | |
| 10 mins | • | a. Consent Agenda (pursuant to Article 7.1(a) of the System Council's Rules of Procedure) i. Appointment of Chair of CGIAR System Council (Doc: SC10-08) | For decision |
| | | ii. Membership of the Council's Assurance Oversight Committee (Doc: SC10-09)b. Taking any other business | As required |
| | | c. Closing remarks | |
| | | End of Day 2 | |

OPTIONAL Day 3, Friday 12 June 2020: Additional virtual workshop sessions

<u>Note</u>: Connection details for each of these workshop sessions will be provided in advance of the sessions via email.

| Workshop sessions | About | Timing [Paris time] |
|--|--|------------------------|
| 'CGIAR's online dashboards' [session repeated in afternoon] | Demonstration of results and funding dashboards and sharing new Grants Database dashboards | 10:00- 10:30 |
| 'CRP sound bites' -Session 1 Theme: Covid-19 - One Health 2 CRPs presenting: A4NH & LIVESTOCK | CRPs will present a snapshot of progress and some potential ways to tackle the challenge posed by COVID-19 + Q&A to follow | 11:00-11:30 |
| 'Deep dive on MOPAN' | Exploring in more depth high-level feedback heard at SC10 Sharing early observations to help with the framing of a management response by the System Organization | 14:00 -15:30 |
| 'CGIAR's online dashboards' [repeated session from morning] | Demonstration of results and funding dashboards and sharing new Grants Database dashboards | 15:30-16:00 |
| 'CRP sound bites'- Session 2 Theme: Covid-19 - Food Systems Resilience 3 CRPs presenting: MAIZE, RICE & WLE | CRPs will present a snapshot of progress and some potential ways to tackle the challenge posed by COVID-19 + Q&A to follow | 16:00-16:30 |